# SDR CA050130001

- Difficulty date: January 25, 2005
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 16,852 hours
- Engine: Lyc TIO540A2C
- Propeller: Hartzl HCE3YR2A
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Bolt
- Part number: AN17413
- Condition: Failed
- Location: Nlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

(CAN) WHEN THE NOSE WAS LOWERED DURING LANDING, A SEVERE VIBRATION DEVELOPED WHEN THE NOSE TIRE TOUCHED THE RUNWAY.  STEERING WAS NOT AVAILABLE BUT DIRECTIONAL CONTROL WAS MAINTAINED WITH RUDDER.  AS THE AIRCRAFT SLOWED, THE VIBRATION EASED UP. TURNING TO EXIT THE RUNWAY WAS ACCOMPLISHED BY DIFFERENTIAL ENGINE POWER.  WHEN THE AIRCRAFT WAS SHUTDOWN IT WAS DISCOVERED THE BOLT HOLDING THE UPPER AND LOWER NOSE SCISSOR LINKS TOGETHER WAS MISSING AND THE LINKS WERE OPEN.  SINCE THE PARTS WERE NOT FOUND IT COULD NOT BE DETERMINED WHICH PART FAILED, THE BOLT, THE NUT OR THE LOCKING PIN.  DAMAGE WAS LIMITED TO THE TIRE.  NEW HARDWARE WAS INSTALLED.
